A Caltech Library Service

Oceanic internal waves - their run-up on a sloping seabed

Wu, Theodore Y. and Lin, Duo-min (1994) Oceanic internal waves - their run-up on a sloping seabed. Physica D, 77 (1-3). pp. 97-107. ISSN 0167-2789.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


This is a study of the nonlinear geophysical phenomenon of the run-up of two-dimensional oceanic internal waves on a submerged seabed of uniform slope. An internal-wave run-up model is developed for nonlinear and nondispersive long waves propagating along the interface of a two-layered inviscid fluid and incident upon the sloping seabed, with the elevation of the top free surface assumed negligible for the baroclinic mode of interest. Explicit solutions of the nonlinear equations are obtained for several classes of wave forms, which are matched, when necessary for achieving uniformly valid results, with the outer solution based on linear theory for the outer region in which the lower layer is no longer shallow compared to the top one. Under specific criteria, these waves can maintain progressing without breaking.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1994 Published by Elsevier.
Issue or Number:1-3
Record Number:CaltechAUTHORS:20200306-150642345
Persistent URL:
Official Citation:Theodore Y. Wu, Duo-min Lin, Oceanic internal waves - their run-up on a sloping seabed, Physica D: Nonlinear Phenomena, Volume 77, Issues 1–3, 1994, Pages 97-107, ISSN 0167-2789,
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:101757
Deposited By: George Porter
Deposited On:06 Mar 2020 23:41
Last Modified:06 Mar 2020 23:41

Repository Staff Only: item control page